What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 11, 3:04 PM CST, 6 minutes earlier.
Area forecast discussion, Jul 11, 3:04 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
404 PM CDT Tue Jul 11 2017
.SHORT TERM...
Through tonight.
Whatever was left of our surface boundary is hard to find now with
mainly a southerly type of flow across Central Alabama. What
started out mainly across the I85 corridor early this afternoon
has spread further north across the area in response to this
further weakening of the boundary and to outflow boundary
interactions. Some heavy rain has occurred as well as the main
upper steering currents are weak. With no real drier air to the
north anymore that the boundary is gone, we have higher dew points
currently and expect more moderated range of overnight lows for
tonight generally in the lower to mid 70s. Activity is expected to
decrease during the evening hours with the loss of heating.
08
.LONG TERM...
Wednesday through Sunday.
We really return to more of your typical summer time pattern with
scattered showers/storms during the peak heating of the day and
then isolated showers/storms in the evening. Exceptions to this
pattern will be Thursday and Friday, when the main ridge axis will
be over Central Alabama and really begin to heat up the area.
Overall not much of a change to our ongoing forecast as we have
been a touch warmer than the blended models for Thursday, although
not quite as high as the GFS. How warm is the GFS, well at 1 pm on
Thursday the GFS solution paints temperatures near 103 degrees
along and south of the US 80/I-85 corridor. The NAM puts the same
area in a low to mid 90s range. Meanwhile, the Euro is right in
the middle of the two solutions. This again is fairly close to
what we already had in the forecast so will stick with the mid to
upper 90s in the south on Thursday afternoon. The biggest problem
with seeing the extremely warm temperatures that GFS is
advertising is the extra soil moisture that we have in place over
much of Central Alabama. While the the soil moisture will not be
the cooling factor itself it will help generate additional
moisture that will lift and help with cloud condensation,
therefore creating more cloud cover and slightly cooler
temperatures even outside of showers and storms.
However, that does not keep us in the clear for possible heat
conditions on Thursday afternoon and possibly Friday afternoon.
Right now it looks like Thursday will be the hottest. With that
added soil moisture dewpoints will likely remain higher than
typical and may result in heat index values at or slightly above
105 in the southern counties. Will continue to mention this in
the HWO and will determine tomorrow if an advisory will be needed
or not. As for Friday, temperatures should be a degrees or two
cooler as well as slightly drier dewpoints so we should remain
below 105 degree heat index for a majority of the region, but stay
tuned to that as we approach the end of the week.
As we work into the weekend, another sagging frontal boundary
will try to work in and then stall over the area. This will
increase pops again over the weekend and provide slightly cooler
temperatures.
16
&&
.AVIATION...
18Z TAF Discussion.
Still have our weakened left over surface boundary stretching from
southwest to northeast across Central Alabama today. The best
chances for convection this afternoon will be at MGM/TOI at points
generally along and east of I65/south of I85 corridor to the south
of this feature. Also have some ridge top convection that will
threaten ANB/ASN as well but not to as much an extent. Convection
chances lessen as we go west/north for EET/TCL/BHM but chances are
not zero. Visible satellite is showing some building cumulus
clouds over the I59/I20 corridors, so this will need to be
monitored for development. Activity is expected to taper off
during the early evening hours.
08
&&
.FIRE WEATHER...
Isolated to scattered summertime showers and thunderstorms will
edge back further to the north across more of the area today. The
best chances will be during the heat of the day across the
southern half of the state. Isolated to scattered showers and
thunderstorms are expected through the rest of the week. There
are no fire weather concerns at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 72 89 72 90 73 / 20 40 10 30 20
Anniston 72 89 72 90 73 / 40 40 10 30 20
Birmingham 74 90 74 92 74 / 40 40 10 30 20
Tuscaloosa 74 92 75 94 75 / 30 40 10 30 20
Calera 73 90 74 93 74 / 50 40 10 30 20
Auburn 73 90 74 91 74 / 40 40 10 30 20
Montgomery 74 92 75 96 75 / 40 40 10 30 20
Troy 72 91 74 95 73 / 40 40 10 30 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES/...
None.
&&
Hazardous weather outlook, Jul 11, 2:43 AM CST, 12 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
343 AM CDT Tue Jul 11 2017
ALZ011>015-017>050-121145-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
343 AM CDT Tue Jul 11 2017
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
With temperatures reaching the mid to upper 90s on Thursday
afternoon, heat indices may exceed 105 degrees in areas across the
southern half of Central Alabama.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management is not
expected at this time.
In the hours before
Special weather statement, Jul 11, 11:07 AM CST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1207 PM CDT TUE JUL 11 2017
ALZ045-046-111730-
Macon AL-Bullock AL-
1207 PM CDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BULLOCK AND
SOUTHWESTERN MACON COUNTIES UNTIL 1230 PM CDT...
At 1206 PM CDT, Doppler radar was tracking a strong thunderstorm near
Franklin Field, or 10 miles west of Union Springs, moving northeast
at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Shorter, Hardaway, Franklin Field, Cross Keys, Mitchell, Simsville
and Fort Davis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3215 8600 3218 8600 3227 8597 3228 8592
3230 8596 3241 8592 3230 8564 3208 8581
TIME...MOT...LOC 1706Z 204DEG 11KT 3219 8588
JH/05Special weather statement, Jul 11, 12:42 PM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
142 PM CDT TUE JUL 11 2017
ALZ044-111915-
Montgomery AL-
142 PM CDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY COUNTY
UNTIL 215 PM CDT...
At 141 PM CDT, Doppler radar was tracking a strong thunderstorm near
Meadville, moving northeast at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Meadville, Pike Road, Ramer, Sprague and Carters Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3214 8629 3226 8611 3212 8600 3211 8600
3201 8621
TIME...MOT...LOC 1841Z 208DEG 5KT 3214 8616
89^GSatterwhiteSpecial weather statement, Jul 11, 12:59 PM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
159 PM CDT TUE JUL 11 2017
ALZ044-111945-
Montgomery AL-
159 PM CDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONTGOMERY COUNTY UNTIL
245 PM CDT...
At 159 PM CDT, local law enforcement reported a strong thunderstorm
over Montgomery. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Montgomery, Pike Road, Montgomery Zoo, Boylston, Hyundai Motors Of
Alabama, Alabama State University, Auburn University In Montgomery,
Hope Hull, Woodcrest, Dannelly Field, Eastdale Mall, Mount Meigs,
Maxwell Air Force Base, Snowdoun, Montgomery Riverwalk Stadium,
Pinedale, Lagoon Park, Gunter Air Force Base, Alabama State Capitol
and Mitylene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3222 8633 3231 8643 3241 8634 3242 8632
3241 8631 3243 8631 3248 8624 3245 8618
3244 8619 3243 8619 3244 8618 3239 8603
3227 8613 3219 8622
TIME...MOT...LOC 1859Z 093DEG 0KT 3234 8624
89^GSatterwhiteSpecial weather statement, Jul 11, 2:11 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Birmingham AL
311 PM CDT TUE JUL 11 2017
ALZ024-025-112045-
Jefferson AL-Shelby AL-
311 PM CDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 345 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mountain Brook. This storm was nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Birmingham, Vestavia Hills, Homewood, Mountain Brook, Irondale,
Cahaba Heights, Samford University, Liberty Park and Vulcan Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3353 8680 3354 8668 3347 8664 3345 8680
TIME...MOT...LOC 2011Z 351DEG 0KT 3351 8674
89^GSatterwhite
Special weather statement, Jul 11, 2:30 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Birmingham AL
330 PM CDT TUE JUL 11 2017
ALZ024-025-112100-
Jefferson AL-Shelby AL-
330 PM CDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHELBY AND
SOUTHEASTERN JEFFERSON COUNTIES UNTIL 400 PM CDT...
At 330 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lipscomb to Vestavia Hills. These storms were
nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Pelham,
Mountain Brook, Helena, Fairfield, Chelsea, Midfield, Brighton,
Indian Springs Village, Lipscomb, Regions Park Or Hoover Met, Oak
Mountain State Park, Bluff Park, Oak Mountain Amphitheater, Samford
University and Highland Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3332 8688 3331 8673 3339 8664 3346 8667
3346 8675 3349 8686 3348 8693 3340 8698
TIME...MOT...LOC 2030Z 270DEG 1KT 3342 8692 3343 8675
89^GSatterwhiteSpecial weather statement, Jul 11, 2:51 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
351 PM CDT TUE JUL 11 2017
ALZ041-112115-
Autauga AL-
351 PM CDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN AUTAUGA COUNTY UNTIL 415
PM CDT...
At 351 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vida Junction, or 16 miles northwest of Prattville. This storm was
nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Autaugaville, Billingsley, Mulberry, Vida Junction and Dawson Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3241 8685 3243 8683 3244 8686 3246 8686
3248 8689 3266 8692 3266 8659 3252 8657
3241 8662 3239 8666 3239 8672 3240 8672
3240 8673 3239 8675 3239 8678 3238 8678
3238 8683
TIME...MOT...LOC 2051Z 237DEG 1KT 3260 8668
89^GSatterwhite